View Full Version : Concerta 99 mg starting, Too much?


Themob
08-25-14, 04:09 AM
i started taking Concetta as my first adhd drug, starting off my 18 and going up to 63 (+18mg each 2 days), at the end of the trial i was happy overall cause Concetta helped me focus allot and i literately had 0 side effects which was surprising(i told my doctor 63 was the best), but i kinda felt that the drug wore off around 5 (although i was studying till 11pm usually taking it around 9), so my phychiatrist told me to take half the pill on afternoon half an hour before it usually wears off. So now im taking 63mg (36+27) and a 36mg on afternoon, adding up to 99mg. i wanted to if this is a high dosage since i never took any stimulants before and only been taking concerta for 16 days?
im not having any side effects even on 99mg (it hasn't been long though) i focus unimaginably, but does your tolerance gets screwed if you start 99mg?

i was never able to study more than 10 min in my life, i have a really bad case of adhd was diagnosed at age 5, but only just now (almost 18) starting taking medication cause i was afraid of the side effects, but begin in university gaved me so much anxiety that i knew it was time to start treating my adhd.

mollymae76
08-25-14, 09:55 AM
I'm no mathematician but this doesn't compute with me. Plus, concerta isn't made to split. It's cylindrical in shape and really smooth. Are you sure it's concerta?

Abi
08-25-14, 10:39 AM
That's like 55mg Ritalin equivalent, right? It's not that high.

namazu
08-25-14, 10:51 AM
I don't know what gets sold as "Concerta" or generic in New Zealand.

But MollyMae is right that brand-name Concerta is not intended to be split.

Doing so would a) be difficult and b) totally ruin the extended-release mechanism. You wouldn't get half-and-half in terms of dosing...really, who knows what you'd get?! A lot of meds all at once, probably, and in uneven doses.

Does your pill say "Alza" on it? If so, it's the kind that should not be split. If it is some other kind, then the story may be different.

...Upon re-reading though, it sounds like you're not actually splitting any pills, but rather taking a 36mg pill (whole!) in the afternoon -- is that correct? In that case, no problem.

Concerta for many people doesn't last as long as advertised, so many people take a booster, either of another Concerta dose or a short-acting methylphenidate pill.

Your dose doesn't seem extraordinary. Just make sure you keep working with your doctor, stay hydrated, get enough sleep -- the usual.

Good luck!

Lunacie
08-25-14, 11:08 AM
Concerta worked wonderfully for my granddaughter - for about 5 hours.
Which means it was losing strength during her last hour of school.
And homework? Fergedaboudit!

I thought the doctor would give her an afternoon booster, but no.
The doc switched her to Vyvanse which had horrible side effects for her.
So the doc switched her to Strattera which made her feel strange but didn't help the ADHD.

She's 16 now and has refused to take anything at all for the last 2 years.
The psychiatrist recently prescribed Wellbutrin for the resulting depression -
so far it isn't providing any benefit for the ADHD but does help the depression.

Themob
08-31-14, 06:05 AM
Ok my bad, but i didnt mean split it, by i meant around half the original dosage that i take in the morning (63 mg) and, so i take a 36mg in the afternoon.
to clarify again 36mg+27mg pills in the morning + a 36mg in the afternoon

Themob
08-31-14, 06:10 AM
well im sorry to hear that, but what i would do i change the psychiatrist, if i tell my psychiatrist that i want to try ritalin and concerta tomorow he will priscribe it to me, because he knows that when it comes to ADHD patients actually can work their way around the medication the best, if she likes concerta then tell the phychiatrist that concerta works the best, and my advice would be taking a rital pill after her concerta wearks off which goes for 4-6 hours and is a methanphedamine, i cant get ritalin cause my insurance is so bad

Pilgrim
08-31-14, 09:59 AM
I don't think your dose is to high. You will develop a tolerance .
Remember the Concerta is still working.
Hope you do well I your studies